Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 73, NWS Memphis, TN

May 21, 2013Dunklin County, Missouri; 4 counties in Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 21, 2013, 7:08 AM CDT for Dunklin County, Missouri; 4 counties in Arkansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2013, 7:08 AM CDT (12:08 UTC)
Expired
May 21, 2013, 8:00 AM CDT
In force
52 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Craighead County, AR, Greene County, AR, Lawrence County, AR, Poinsett County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 93 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 7:15 AM CDTHAIL 0.88Sedgwick, ARALSO TREE LIMBS DOWN IN THE AREA.
May 21, 7:33 AM CDTTSTM WND DMGJonesboro, ARFRAME-ONLY CONSTRUCTION PROJECT COLLAPSED ON POST ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WUUS54 KMEG 211208
SVRMEG
ARC031-055-075-111-MOC069-211300-
/O.NEW.KMEG.SV.W.0073.130521T1208Z-130521T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
708 AM CDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTHERN GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...
  EXTREME SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 800 AM CDT

* AT 708 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM FONTAINE TO 6 MILES NORTH OF WEINER TO
  7 MILES SOUTHWEST OF WALDENBURG...OR ALONG A LINE EXTENDING FROM 7
  MILES WEST OF LAKE FRIERSON STATE PARK TO 13 MILES NORTHWEST OF
  HARRISBURG TO 15 MILES SOUTHEAST OF NEWPORT...AND MOVING EAST AT 40
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...
  BONO...BROOKLAND...CARAWAY...HARRISBURG...JONESBORO...LAKE CITY...
  MONETTE...PARAGOULD...TRUMANN...BUCK DONIC...CROWLEYS RIDGE STATE
  PARK AND LAKE FRIERSON STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3551 9104 3558 9104 3569 9096 3609 9090
      3614 9028 3572 9031 3547 9047 3544 9100
      3544 9104 3550 9105
TIME...MOT...LOC 1208Z 265DEG 34KT 3601 9080 3570 9084
          3550 9099

$$
1 follow-up statement
624 
WWUS54 KMEG 211230
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
730 AM CDT TUE MAY 21 2013

ARC075-211240-
/O.CAN.KMEG.SV.W.0073.000000T0000Z-130521T1300Z/
LAWRENCE AR-
730 AM CDT TUE MAY 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE COUNTY
IS CANCELLED...

AT 730 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3556 9097 3564 9091 3578 9081 3609 9074
      3614 9028 3572 9031 3547 9047 3544 9100
      3544 9104 3550 9105
TIME...MOT...LOC 1230Z 265DEG 34KT 3599 9042 3572 9058
          3550 9071

$$

ARC031-055-111-MOC069-211300-
/O.CON.KMEG.SV.W.0073.000000T0000Z-130521T1300Z/
CRAIGHEAD AR-GREENE AR-POINSETT AR-DUNKLIN MO-
730 AM CDT TUE MAY 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR EXTREME SOUTHWESTERN DUNKLIN...POINSETT...SOUTHERN GREENE AND
CRAIGHEAD COUNTIES...

AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SCHUG TO BAY TO WILEY CROSSING...
OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF PARAGOULD TO BAY
TO HARRISBURG...MOVING EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAY...BLACK
OAK...BROOKLAND...CARAWAY...FISHER...HARRISBURG...JONESBORO...LAKE
CITY...MONETTE...PARAGOULD...TRUMANN...SUPPLY...LACHE LAKE AND
LORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3556 9097 3564 9091 3578 9081 3609 9074
      3614 9028 3572 9031 3547 9047 3544 9100
      3544 9104 3550 9105
TIME...MOT...LOC 1230Z 265DEG 34KT 3599 9042 3572 9058
          3550 9071

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 5:51 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 21, 5:51 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
551 AM CDT TUE MAY 21 2013

.DISCUSSION...09Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER
EASTERN SOUTH DAKOTA WITH A COLD FRONT EXTENDING SOUTH FROM THE
LOW ACROSS WESTERN MISSOURI...THEN BACK INTO CENTRAL OKLAHOMA AND
BACK INTO TEXAS. MEANWHILE...SHOWERS AND THUNDERSTORMS ASSOCIATED
WITH LAST NIGHT/S CONVECTIVE ACTIVITY OVER THE PLAINS AND WESTERN
SECTIONS OF THE LOWER MISSISSIPPI VALLEY PRODUCED DAMAGING WINDS
ACROSS PORTIONS OF EAST AND NORTHEAST ARKANSAS AND WEAKENED AS IT
MOVED EAST OF THE MISSISSIPPI RIVER. TEMPERATURES AS OF 4 AM CDT
ARE PREDOMINANTLY IN THE 60S AT MOST LOCATIONS. SEVERE
THUNDERSTORM POTENTIAL MAINLY LATER THIS AFTERNOON INTO TONIGHT
REMAINS THE MAIN FORECAST CONCERN IN THIS MORNING/S FORECAST
ISSUANCE.

.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)...SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH LAST NIGHTS CONVECTION HAS MOVED TO
PORTIONS OF WEST TENNESSEE NEAR THE MISSISSIPPI RIVER. REGIONAL
WSR-88D RADAR TRENDS SHOW A COUPLE OF ADDITIONAL LINES ACROSS
ARKANSAS...THE FIRST LINE ACROSS EAST AND NORTHEAST ARKANSAS...AND
A SECOND LINE BEGINNING TO APPROACH CENTRAL ARKANSAS. LATEST RADAR
TRENDS INDICATE LESS SURFACE BASED INSTABILITY ACROSS THE AREA AND
THESE TWO ADDITIONAL LINES ARE EXPECTED TO BE REMAIN ELEVATED AT
THIS TIME.

A SURFACE LOW NEAR MIDLAND TEXAS EARLY THIS MORNING WILL MOVE
INTO EASTERN OKLAHOMA BY LATE AFTERNOON...INTO NORTHWEST ARKANSAS
TONIGHT AND UP INTO THE OHIO RIVER VALLEY BY WEDNESDAY.
MEANWHILE...AN UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED
AS IT MOVES INTO THE MIDDLE AND LOWER MISSISSIPPI VALLEYS TONIGHT.
THE ATMOSPHERE IS EXPECTED TO RECOVER AND DESTABILIZE ONCE AGAIN
BY THIS AFTERNOON INTO TONIGHT. MODERATELY STEEP TO STEEP 700-500
MB LAYER MID LEVEL LAPSE RATES...0-6 KM BULK SHEAR VALUES BETWEEN
40 TO 50 KTS...SURFACE BASED CAPE VALUES BETWEEN 1500-2500 J/KG
ESPECIALLY DURING THE LATE AFTERNOON INTO THE EARLY
EVENING...NEARLY UNIDIRECTIONAL WINDS ALOFT...AND FAVORABLE UPPER
LEVEL DIVERGENCE PRODUCED BY THE LEFT EXIT REGION OF AN UPPER
LEVEL JET STREAK SUGGEST THE CONVECTIVE ACTIVITY WILL BE MOSTLY IN
THE FORM OF A LINE AS IT MOVES ACROSS THE MID SOUTH TONIGHT. THE
PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS WITH ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. A POTENTIAL
WILL ALSO EXIST FOR PERHAPS A TORNADO OR TWO EMBEDDED WITHIN THE
LINE AS IT MOVES ACROSS THE AREA. LOCALIZED FLASH FLOODING FROM
HEAVY RAINFALL WILL BE POSSIBLE AS PRECIPITABLE WATER VALUES WILL
RANGE FROM 1.5 TO 2 INCHES. WILL CONTINUE TO MONITOR TRENDS AND
CONSIDER THE POTENTIAL FOR A FLASH FLOOD WATCH MAINLY WEST OF THE
MISSISSIPPI RIVER TODAY AND TONIGHT IF SHORT TERM TRENDS SHOW AN
INCREASING POTENTIAL. WILL HIGHLIGHT SEVERE WEATHER THREATS IN THE
HAZARDOUS WEATHER OUTLOOK.

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PERSIST INTO WEDNESDAY
AS THE COLD FRONT MOVES THROUGH THE MID SOUTH AND GRADUALLY TAPER
OFF INTO WEDNESDAY NIGHT.

.LONG TERM...(THURSDAY THROUGH MEMORIAL DAY)...LATEST LONG TERM
MODEL TRENDS INDICATE ANOTHER FRONT WILL MOVE THROUGH THE LOWER
MISSISSIPPI VALLEY THURSDAY. A POTENTIAL WILL EXIST FOR ADDITIONAL
SHOWERS AND THUNDERSTORMS TO DEVELOP BUT OVERALL CONFIDENCE IN
COVERAGE REMAINS LOW. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE
MID SOUTH FOR THURSDAY NIGHT INTO FRIDAY WITH SLIGHTLY COOLER AIR
TEMPORARILY RETURNING BACK TO THE FORECAST AREA. LONG TERM MODELS
REMAIN IN DISAGREEMENT WITH THE OVERALL SYNOPTIC PATTERN AS THE
COLD FRONT RETURNS NORTH AS A WARM FRONT THIS WEEKEND INTO EARLY
NEXT WEEK. THE GFS REMAINS THE DRIER OF THE SOLUTIONS WITH THE
ECMWF SUGGESTING SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS
ESPECIALLY ALONG AND NORTH OF I-40 FOR THIS WEEKEND INTO MEMORIAL
DAY. HAVE OPTED TO LEAVE POPS OUT OF THE FORECAST UNTIL MODELS
COME INTO BETTER CONSENSUS.

CJC

&&

.AVIATION...
06Z TAF CYCLE

A WEAKENING LINE OF SHRAS AND TSRAS WILL PUSH INTO WESTERN PARTS OF THE
MIDSOUTH OVERNIGHT. EXPECT THE LINE TO HOLD TOGETHER AND REACH
KJBR AFT 21/08Z AND GLANCE KMEM AFT 21/10Z. KMKL AND KTUP WILL
REMAIN VFR FOR THE REMAINDER OF THE NIGHT. EXPECT SOME LEFTOVER
SHRAS AND PATCHY MVFR CIGS TUESDAY MORNING. ANY LOWER CONDS WILL
IMPROVE TO VFR BY MIDDAY TUESDAY. EXPECT ANOTHER ROUND OF SHRAS AND
TSRA TO DEVELOP AND START TO IMPACT WESTERN AREAS OF THE MIDSOUTH
LATE TUESDAY AFTN INTO TUESDAY EVENING. ADDED TEMPOS FOR TSRAS AT
KJBR...KMEM AND KMKL FOR TUESDAY EVENING.

SOUTH WINDS AT 6-10 KTS TONIGHT...INCREASING TO 12-14 KTS WITH
HIGHER GUSTS BY TUESDAY AFTN.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  86  70  84  65 /  50  80  50  10
MKL  85  68  82  63 /  30  70  50  10
JBR  83  66  82  62 /  70  90  30  10
TUP  88  68  83  65 /  20  60  60  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 21, 6:01 AM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
601 AM CDT TUE MAY 21 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
601 AM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH MAINLY LATE THIS AFTERNOON INTO TONIGHT AS A STRONG AREA
OF LOW PRESSURE MOVES INTO THE LOWER MISSISSIPPI VALLEY. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS
ALONG WITH A SECONDARY POTENTIAL FOR PERHAPS A TORNADO. LOCALIZED
FLASH FLOODING FROM HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED
IN SUPPORT OF SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON INTO TONIGHT.

In the hours before

Special weather statement, May 21, 3:09 AM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
309 AM CDT TUE MAY 21 2013

TNZ089-090-210845-
FAYETTE TN-HARDEMAN TN-
309 AM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 AM CDT FOR...

  NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING NICKEL SIZE HAIL OR LARGER AND WINDS
TO 45 MPH WAS LOCATED 11 MILES SOUTHWEST OF WHITEVILLE AT 309 AM
CDT...MOVING NORTHEAST AT 40 MPH.

PEOPLE IN FAYETTE AND HARDEMAN COUNTIES...INCLUDING LOCATIONS NEAR
BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3543 8916 3542 8885 3510 8912 3516 8932
TIME...MOT...LOC 0809Z 231DEG 34KT 3521 8924
Special weather statement, May 21, 3:32 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
332 AM CDT TUE MAY 21 2013

TNZ003-004-020-021-210900-
WEAKLEY TN-CARROLL TN-GIBSON TN-HENRY TN-
332 AM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CDT FOR...

  NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
  HENRY COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH WAS LOCATED
FROM 17 MILES NORTH OF PALMERSVILLE TO 5 MILES SOUTH OF DYER AT 332
AM CDT...MOVING EAST AT 50 MPH.

PEOPLE IN CARROLL...GIBSON...HENRY AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR HUNTINGDON...MCKENZIE...PARIS LANDING STATE PARK AND
PARIS...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3635 8809 3626 8808 3623 8809 3622 8813
      3612 8820 3610 8820 3595 8840 3598 8911
      3633 8869 3651 8863 3650 8805 3644 8805
      3640 8801 3636 8799
TIME...MOT...LOC 0832Z 274DEG 46KT 3666 8845 3632 8857
          3600 8893
Special weather statement, May 21, 3:47 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 AM CDT TUE MAY 21 2013

TNZ020-021-050>054-210930-
CARROLL TN-CHESTER TN-CROCKETT TN-GIBSON TN-HAYWOOD TN-HENDERSON TN-
MADISON TN-
347 AM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 AM CDT FOR...

  SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING HAIL UP TO PENNY SIZE AND
WINDS UP TO 50 MPH WAS LOCATED FROM 3 MILES SOUTHWEST OF TRENTON TO
3 MILES SOUTH OF MERCER AT 347 AM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN CARROLL...CHESTER...CROCKETT...GIBSON...HAYWOOD...HENDERSON
AND MADISON COUNTIES...INCLUDING LOCATIONS NEAR HENDERSON...
HUMBOLDT...JACKSON...MILAN AND TRENTON...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3541 8863 3544 8911 3572 8904 3598 8909
      3596 8853 3568 8854
TIME...MOT...LOC 0847Z 273DEG 22KT 3595 8896 3572 8892
          3544 8902
Special weather statement, May 21, 4:00 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
400 AM CDT TUE MAY 21 2013

TNZ003-004-020-021-210930-
WEAKLEY TN-CARROLL TN-GIBSON TN-HENRY TN-
400 AM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 AM CDT FOR...

  NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  EAST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
  HENRY COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND
WINDS AT LEAST 45 MPH WAS LOCATED FROM 7 MILES WEST OF PARIS LANDING
STATE PARK TO 17 MILES SOUTHWEST OF MCKENZIE AT 400 AM CDT...MOVING
EAST AT 50 MPH.

PEOPLE IN CARROLL...GIBSON...HENRY AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR HUNTINGDON...MCKENZIE...PARIS LANDING STATE PARK AND
PARIS...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3635 8809 3626 8808 3622 8813 3615 8817
      3612 8820 3597 8821 3599 8893 3623 8846
      3651 8825 3650 8805 3644 8805 3640 8801
      3636 8799
TIME...MOT...LOC 0900Z 270DEG 42KT 3645 8818 3623 8835
          3600 8873
Special weather statement, May 21, 6:45 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
645 AM CDT TUE MAY 21 2013

ARZ017-026-027-211215-
CRAIGHEAD AR-LAWRENCE AR-POINSETT AR-
645 AM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 AM CDT FOR...

  WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND WINDS TO
45 MPH WAS LOCATED 17 MILES WEST OF WALDENBURG AT 645 AM CDT...
MOVING EAST AT 45 MPH.

PEOPLE IN CRAIGHEAD...LAWRENCE AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR BAY...BONO...BROOKLAND...HARRISBURG...JONESBORO AND
TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3598 9113 3595 9055 3556 9050 3555 9104
      3588 9104 3589 9117
TIME...MOT...LOC 1145Z 257DEG 41KT 3565 9119
Special weather statement, May 21, 6:59 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
659 AM CDT TUE MAY 21 2013

ARZ017-018-026-211230-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-
659 AM CDT TUE MAY 21 2013

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 AM CDT FOR...

  NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL AND WINDS TO 55 MPH
WAS LOCATED 5 MILES SOUTHEAST OF MINTURN AT 700 AM CDT...MOVING
NORTHEAST AT 55 MPH.

PEOPLE IN CRAIGHEAD...GREENE AND LAWRENCE COUNTIES...INCLUDING
LOCATIONS NEAR CROWLEYS RIDGE STATE PARK...LAKE FRIERSON STATE PARK
AND PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3624 9048 3606 9037 3587 9098 3597 9108
TIME...MOT...LOC 1200Z 242DEG 49KT 3596 9089

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:30 AM CDTSpecial Weather StatementMEGDunklin30 min
May 21, 1:34 AM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot41 min
May 21, 2:17 AM CDTSpecial Weather StatementMEGPemiscot43 min
May 21, 7:15 AM CDTSpecial Weather StatementMEGDunklin45 min
May 21, 7:27 AM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot48 min
May 21, 7:43 AM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot47 min
May 21, 8:25 AM CDTSpecial Weather StatementMEGPemiscot35 min
May 21, 11:10 AM CDTRiver Flood AdvisoryMEGPemiscot45 hr
May 21, 12:20 AM CDTSpecial Weather StatementMEGRandolph40 min
May 21, 12:45 AM CDTSevere Thunderstorm WarningMEGCraighead, Cross, Poinsett, St. Francis45 min
May 21, 12:47 AM CDTSpecial Weather StatementMEGClay, Greene, Lawrence, Randolph28 min
May 21, 12:51 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Randolph39 min
May 21, 1:00 AM CDTSpecial Weather StatementMEGLee45 min
May 21, 1:09 AM CDTSpecial Weather StatementMEGClay51 min
May 21, 1:26 AM CDTSpecial Weather StatementMEGCraighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis49 min
May 21, 1:37 AM CDTSevere Thunderstorm WarningMEGCraighead, Crittenden, Cross, Mississippi, Poinsett, St. Francis38 min
May 21, 1:53 AM CDTSpecial Weather StatementMEGLee52 min
May 21, 2:10 AM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi50 min
May 21, 6:45 AM CDTSpecial Weather StatementMEGCraighead, Poinsett30 min
May 21, 6:59 AM CDTSpecial Weather StatementMEGGreene31 min
May 21, 7:12 AM CDTSpecial Weather StatementMEGCross48 min
May 21, 7:58 AM CDTSpecial Weather StatementMEGCross47 min
May 21, 8:20 AM CDTSpecial Weather StatementMEGCrittenden55 min
May 21, 8:32 AM CDTSpecial Weather StatementMEGMississippi43 min
May 21, 3:00 PM CDTSevere Thunderstorm WarningMEGLee, Phillips, St. Francis45 min
May 21, 3:05 PM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett40 min
May 21, 3:20 PM CDTTornado WarningMEGPoinsett25 min
May 21, 3:23 PM CDTSevere Thunderstorm WarningMEGCross, Poinsett, St. Francis37 min
May 21, 3:34 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Lee, St. Francis41 min
May 21, 3:44 PM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett46 min
May 21, 4:09 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi, Poinsett51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2013Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.